Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 285, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Oct 18, 2011, 7:17 PM EDT for Bath County, Montgomery County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2011, 7:17 PM EDT (23:17 UTC)
- Expired
- Oct 18, 2011, 7:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bath County, KY, Montgomery County, KY
The radar
The Jackson,KY radar (KJKL), 77 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 7:40 PM EDT | HAIL 0.25 | Mount Sterling, KY | PEA SIZED HAIL WAS REPORTED NEAR WALMART. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355
WUUS53 KJKL 182317
SVRJKL
KYC011-173-182345-
/O.NEW.KJKL.SV.W.0285.111018T2317Z-111018T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
717 PM EDT TUE OCT 18 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 745 PM EDT
* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WESTBEND...OR 9 MILES SOUTHWEST OF MOUNT STERLING...AND MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...OWINGSVILLE...LEVEE...KLONDIKE...WADES MILL...
PREWITT...CAMARGO...GRASSY LICK...COONS STATION...GATEWOODS
STATION...UPPER SPENCER...LOWER SPENCER...SIDEVIEW...EWINGTON...
HOWARDS MILL...JUDY...STEPSTONE...STOOPS...KENDALL SPRINGS AND FLAT
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3816 8374 3815 8374 3791 8391 3793 8396
3793 8397 3809 8407 3815 8404 3817 8400
3819 8398 3822 8395
TIME...MOT...LOC 2317Z 206DEG 30KT 3796 8401
WIND...HAIL 60MPH 1.00IN
$$
GEOGERIAN3 follow-up statements
468
WWUS53 KJKL 182325
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
725 PM EDT TUE OCT 18 2011
KYC011-173-182345-
/O.CON.KJKL.SV.W.0285.000000T0000Z-111018T2345Z/
MONTGOMERY KY-BATH KY-
725 PM EDT TUE OCT 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BATH AND MONTGOMERY COUNTIES UNTIL 745 PM EDT...
AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR KLONDIKE...OR NEAR MOUNT
STERLING...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...OWINGSVILLE...GRASSY LICK...COONS STATION...
GATEWOODS STATION...UPPER SPENCER...LOWER SPENCER...SIDEVIEW...
EWINGTON...HOWARDS MILL...JUDY...STEPSTONE...STOOPS...FLAT CREEK
AND SHARPSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3816 8374 3815 8374 3791 8391 3793 8396
3793 8397 3809 8407 3815 8404 3817 8400
3819 8398 3822 8395
TIME...MOT...LOC 2325Z 206DEG 30KT 3802 8397
WIND...HAIL 60MPH <.50IN
$$
GEOGERIAN538
WWUS53 KJKL 182336
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
736 PM EDT TUE OCT 18 2011
KYC011-173-182345-
/O.CON.KJKL.SV.W.0285.000000T0000Z-111018T2345Z/
MONTGOMERY KY-BATH KY-
736 PM EDT TUE OCT 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BATH AND MONTGOMERY COUNTIES UNTIL 745 PM EDT...
AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MOUNT STERLING...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
OWINGSVILLE...JUDY...STEPSTONE...STOOPS...FLAT CREEK AND
SHARPSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3816 8374 3815 8374 3797 8389 3798 8396
3801 8401 3809 8407 3815 8404 3817 8400
3822 8395
TIME...MOT...LOC 2336Z 206DEG 30KT 3810 8392
WIND...HAIL <50MPH 1.00IN
$$
GEOGERIAN242
WWUS53 KJKL 182345
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT TUE OCT 18 2011
KYC011-173-182355-
/O.EXP.KJKL.SV.W.0285.000000T0000Z-111018T2345Z/
MONTGOMERY KY-BATH KY-
745 PM EDT TUE OCT 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BATH AND
MONTGOMERY COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3816 8374 3815 8374 3797 8389 3798 8396
3801 8401 3809 8407 3815 8404 3817 8400
3822 8395
TIME...MOT...LOC 2345Z 206DEG 30KT 3817 8388
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 3:25 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Oct 18, 3:25 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 325 PM EDT TUE OCT 18 2011 .SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED 18Z SFC ANALYSIS SHOWS LOW PRESSURE STARTING TO CONSOLIDATE OVER EASTERN KENTUCKY AND CENTRAL TENNESSEE. A VERY TIGHT GRADIENT OF TEMPERATURES EXIST JUST TO THE WEST EFFECTIVELY REPRESENTING THIS SYSTEM/S COLD FRONT. HOWEVER...HERE IN EAST KENTUCKY WE ARE WELL IN THE WARM SECTOR WITH PATCHY SUNSHINE THROUGH HIGH CLOUDS HELPING TO SEND TEMPERATURES INTO THE MID TO UPPER 70S FOR MUCH OF THE CWA AND THE LOWER 70S OVER OUR NORTHWEST COUNTIES. DEWPOINTS ARE NOW RATHER UNIFORM ACROSS THIS PART OF THE STATE...RUNNING IN THE LOW TO MID 50S. TEMPERATURES ONLY IN THE 60S AND DEWPOINTS IN THE 40S ARE FOUND THROUGH WESTERN AND NORTH CENTRAL KENTUCKY ON THE OTHER SIDE OF THIS VERY SLOW MOVING BOUNDARY. ASIDE FROM A ROGUE CLUSTER OF THUNDERSTORMS THAT ZIPPED THROUGH NORTH CENTRAL KENTUCKY AROUND MIDDAY...JUST A BAND OF SHOWERS HAVE BEEN NOTED TO THE WEST OF THE FRONT. AS THIS FRONT MOVES EAST THIS EVENING...EXPECT ADDITIONAL STRAY TO SCATTERED THUNDERSTORMS TO ROVE OUT AHEAD OF THE MAIN PCPN SHIELD. AT THIS TIME...CANNOT RULE OUT SOME STRONG STORMS THROUGH EVENING WITH GUSTY WINDS AND HAIL THE MAIN THREAT WILL HIT THIS IN THE FORTHCOMING HWO. THE MODELS ARE IN ABOUT AS GOOD AGREEMENT ALOFT AS ONE CAN EXPECT FROM THIS HIGHLY ANOMALOUS PATTERN EVOLUTION THROUGH THE SHORT TERM. THEY ALL TAKE A TROUGH FROM OVER THE MID MISSISSIPPI VALLEY AND RAPIDLY DEEPEN IT INTO A LARGE CLOSED LOW OVER THE SOUTHWESTERN OHIO VALLEY BY MIDDAY WEDNESDAY. THIS LOW THEN ROLLS OVER ITSELF LIKE A NEARLY FLAT TIRE...PLODDING INTO THE HEART OF THE OHIO VALLEY BY THURSDAY MORNING. FROM HERE IT MEANDERS NORTHEAST INTO THE EASTERN LAKES AND TOWARD MONTREAL BY 12Z FRIDAY. DURING ITS MANY WOBBLES THE INDIVIDUAL SHORTWAVES CYCLING AROUND IT WILL ADD SOME DISCREPANCIES TO THE MODEL SPREAD...PARTICULARLY WEDNESDAY NIGHT. THESE DIFFERENCES WILL HAVE SOME LIMITED IMPACT ON THE SFC PATTERNS AS DEPICTED BY EACH MODEL. THE ECMWF AND GFS ARE FAIRLY CLOSE ALOFT THROUGHOUT THE SHORT TERM SO THEIR SOLUTIONS WERE BLENDED AND FOLLOWED MOST CLOSELY FOR WEATHER SPECIFICS WITH DETAILS FROM NAM12 THROWN IN FOR GOOD MEASURE. SENSIBLE WEATHER WILL FEATURE A VERY CHANGEABLE 48 HOURS OR SO...AND NOT IN THE GOOD WAY...FOR MOST FOLKS. THE SUMMER-LIKE WEATHER OF THE EVENING...COMPLETE WITH SOUTH BREEZES AND A CHANCE OF THUNDERSTORMS...WILL GIVE WAY TO AN EXTENDED PERIOD OF CHILLY RAIN SHOWERS THAT WILL PIVOT SLOWLY ACROSS THE AREA LATE TONIGHT THROUGH MOST OF THE MORNING WEDNESDAY. UNTIL THE COLD FRONT GOES THROUGH... HAVE KEPT A SLIGHT CHANCE FOR THUNDER IN THE FORECAST. THIS FRONT FINALLY CLEARS THE FAR EASTERN PARTS OF THE AREA BY WEDNESDAY EVENING TAKING THE MORE CONVECTIVE PCPN ALONG WITH IT. HOWEVER...THE LOW THAT IS CURRENTLY FORMING OVERHEAD WILL DEEPEN NEARLY IN PLACE AS ITS UPPER LEVELS DO LIKEWISE. ACCORDINGLY...THE WINDS WILL WHIP AROUND TO THE NORTHWEST AND STIFFEN UP DURING THE DAY WEDNESDAY BRINGING IN COLDER AIR. THE WRAP AROUND AND UPSLOPE NATURE OF THESE WINDS... CYCLONIC AROUND AN VERY BROAD AND DEEP SFC LOW...WILL MEAN A RAW EVENING ACROSS EAST KENTUCKY AS ATLANTIC MOISTURE WRAPS AROUND THE LOW TO OUR NORTH AND THEN MOVES IN ON THE WINDS...IN THE PROCESS GETTING LIFTED OVER EAST KENTUCKY. LOW CLOUDS...DRIZZLE AND HEAVIER SHOWERS WILL BE THE RESULT. TEMPERATURES WILL CONTINUE TO SLOWLY FALL DURING THE GENERALLY LIGHT PCPN THROUGH THE NIGHT WITH A COLD POOL ALOFT MOVING RIGHT OVERHEAD. THIS WILL RESULT IN SNOW FALLING THROUGH ALL BUT THE LOWEST 3 OR 4 THOUSAND FEET OF THE ATMOSPHERE WHERE IT WILL CHANGE TO A COLD RAIN OR DRIZZLE. NOW...FOR LOCATIONS ABOVE 3000 FEET SNOW FLAKES WILL BE POSSIBLE ALONG WITH THE RAIN AND THE TOP OF BLACK MOUNTAIN WILL LIKELY PICK UP SOME LIGHT...LESS THAN AN INCH...ACCUMULATION. SHOULD RIDGE TOP TEMPERATURES OF OUR HIGHEST PEAKS FALL TO 32 DEGREES...IT WILL BE CLOSE...FREEZING DRIZZLE AND ICING WILL BE POSSIBLE. WILL MENTION THIS CONCERN IN THE HWO...BUT HAVE LEFT IT OUT OF THE GRIDS AND ZONES SO FAR. THE RISK OF WINTRY PCPN FOR OUR HIGHEST ELEVATIONS WILL BE MINIMIZED DURING A BRIEF AND SMALL DIURNAL TEMP RISE THURSDAY AFTERNOON...BUT WILL RETURN LATER THAT EVENING AND NIGHT WHERE POCKETS OF LIGHT PCPN REMAIN. IN ACTUALITY...THE SLOWING MOVEMENT OF THIS SYSTEM AND ITS EXTENSIVE CLOUD COVER WILL KEEP TEMPERATURES FROM BOTTOMING OUT IN ITS WAKE...MINIMIZING THE THREAT FOR FREEZING OR EVEN FROST CONDITIONS UNTIL LATER IN THE WEEK. ALL IN ALL...A KIND OF MISERABLE BATCH OF WEATHER EXPECTED FOR EAST KENTUCKY STARTING LATER TONIGHT AND LASTING WELL INTO THE DAY THURSDAY. ANY BREAKS SEEN BETWEEN THE COLD FRONT AND THE WRAP AROUND MOISTURE IS EXPECTED TO BE BRIEF ON WEDNESDAY AFTERNOON AND LIKELY PUNCTUATED WITH BATCHES OF WIND BLOWN SPRINKLES AND DRIZZLE. GIVEN THE WINDS EXPECTED...LATER SHIFTS MAY NEED TO CONSIDER A LAKE WIND ADVISORY FOR WEDNESDAY NIGHT INTO THURSDAY...AS IF BOATERS NEED TO BE ENCOURAGED TO STAY OFF THE LAKES GIVEN THE CHILLY AND DAMP FORECAST. OTHERWISE...THE WORST OF THE WEATHER WILL BE DETAILED IN THE FORTHCOMING HWO...AND SPSJKL. IT WILL ALSO CONTINUE TO BE HIGHLIGHTED ON OUR WEB PAGE VIA OUR LATEST WEATHER STORY. FOR TEMPERATURES...WENT WITH MAINLY THE ADJMET NUMBERS THROUGH THE PERIOD AS THEY APPEAR TO BE CAPTURING THE CHANGING FORECAST EFFECTIVELY. DID ALSO GO WITH A NON DIURNAL TEMPERATURE TRACE ON WEDNESDAY...DERIVED FROM THE NAM12. AS FOR POPS...ENDED UP CLOSEST TO THE MAV NUMBERS...BUT THE QPF PATTERN AND AMOUNTS USED WERE BETTER REFLECTIVE OF THE NAM12. .LONG TERM.../FRIDAY THROUGH TUESDAY/...UPDATED MAIN CHALLENGE FROM FRIDAY ONWARD WILL BE THE DEPARTURE OF CLOUDS AND THE IMPACT THIS MAY HAVE ON FROST/FREEZE POTENTIAL FRIDAY AND SATURDAY NIGHT. MODELS HAVE CONTINUED TO SLOW DOWN THE DEPARTURE OF LOW CLOUDS AND THESE CLOUDS WILL LIKELY HOLD THROUGH ALL OF FRIDAY. WILL LOWER HIGHS A BIT TO ACCOUNT FOR MORE CLOUD COVER. WITH THE DEEPER MOISTURE EXITING ON FRIDAY...SHALLOW MOISTURE WITH A SHARP INVERSION WILL REMAIN. THIS WOULD LIKELY YIELD SOME DRIZZLE TO START THE DAY ON FRIDAY...AND IT COULD LINGER INTO THE AFTERNOON IN THE FAR EAST WITH THE UPSLOPE FLOW. HOWEVER...FOR NOW WE WILL ONLY CARRY IT DURING THE MORNING HOURS WITH THIS FORECAST PACKAGE. CLOUD COVER WILL BEGIN TO THIN AND EXIT FRIDAY NIGHT. HOWEVER...THERE MAY BE A TENDENCY FOR SOME CLOUDS TO HANG ON ACROSS THE EAST IF THE OVERALL FLOW WEAKENS TOO QUICKLY. GIVEN THIS POTENTIAL...THE BEST CHANCE FOR FROST/FREEZE CONDITIONS WILL BE ACROSS OUR WESTERN COUNTIES...PERHAPS GETTING AS FAR EAST AS MOREHEAD...THROUGH JACKSON...TO MIDDLESBORO. SKIES WILL FINALLY YIELD SUNSHINE ON SATURDAY. THIS CLEARING WILL YIELD THE POTENTIAL FOR MORE FROSTY TEMPERATURES COME SUNDAY MORNING. ANOTHER WEAK DISTURBANCE IS STILL TAKING SHAPE FOR EARLY NEXT WEEK...BUT MODEL CONFIDENCE IS VERY POOR AND MOISTURE APPEARS VERY LIMITED...SO OPTING TO KEEP OUR DRY FORECAST. && .AVIATION.../18Z TO 18Z/ OUR CURRENT VFR CONDITIONS BENEATH BKN MID AND HIGH CLOUDS WILL START TO GO DOWNHILL LATER THIS EVENING AS A LOW PRESSURE SYSTEM AND ITS COLD FRONT APPROACHES. EXPECT MVFR CONDITIONS AT MOST SITES AFTER MIDNIGHT WITH RAIN SHOWERS...MIST...CIGS DOWN TO 3K...AND VCTS. THE CONDITIONS ARE EXPECTED TO FURTHER DECLINE AROUND SUNRISE AS THE ACTUAL COLD FRONT PLODS THROUGH WITH VIS FALLING DOWN TOWARDS 2 MILES AND CIGS FALL TO THE SINGLE DIGITS AGL. THUNDER WILL CONTINUE TO BE A SMALL POSSIBILITY UNTIL THE BOUNDARY PASSES. WINDS GENERALLY FROM THE SOUTH WILL PICK UP GRADUALLY THROUGH THE NIGHT WITH SOME GUSTS TO 15 KTS POSSIBLE BY LATE MORNING WEDNESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GREIF LONG TERM...KAS AVIATION...GREIF
Hazardous weather outlook, Oct 18, 4:20 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 420 PM EDT TUE OCT 18 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-192330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 420 PM EDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. A FEW OF THE STORMS THIS EVENING...MAINLY WEST OF INTERSTATE 75...COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY. GUSTY SOUTHWEST TO WEST WINDS CAN BE EXPECTED FROM LATE WEDNESDAY THROUGH THE DAY THURSDAY. THESE WINDS WILL BRING A MODERATE CHOP TO THE LARGER LAKES AND COULD IMPACT HIGH PROFILE VEHICLES. IN ADDITION...WEAK OR DISEASED TREES AND LIMBS COULD BE BROUGHT DOWN DURING THE STRONGER WIND GUSTS. COLDER AIR WILL RUSH INTO THE STATE LATER WEDNESDAY AND MAY RESULT IN LIGHT SNOW ABOVE 3000 FEET BOTH WEDNESDAY AND THURSDAY NIGHTS. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED FROM THIS. PATCHY FROST CAN BE EXPECTED LATE FRIDAY NIGHT AND AGAIN SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF HAIL OR GUSTY WINDS WITH ANY THUNDERSTORMS THIS EVENING. HAL/GREIF
In the hours before
Special weather statement, Oct 18, 5:35 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 535 PM EDT TUE OCT 18 2011 KYZ068-079-182215- PULASKI-ROCKCASTLE- 535 PM EDT TUE OCT 18 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EDT TUESDAY EVENING... NORTH CENTRAL PULASKI AND WEST CENTRAL ROCKCASTLE. AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOBTOWN...OR 11 MILES NORTH OF SOMERSET...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BANDY AROUND 540 PM EDT...BEE LICK AROUND 545 PM EDT...OTTOWA AROUND 550 PM EDT... GUM SULPHUR AROUND 600 PM EDT...HIATT AROUND 605 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND HAIL UP TO THE SIZE OF DIMES IN THESE AREAS. GEOGERIAN
Special weather statement, Oct 18, 5:53 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 553 PM EDT TUE OCT 18 2011 KYZ079-083-182230- PULASKI-WAYNE- 553 PM EDT TUE OCT 18 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630 PM EDT TUESDAY EVENING... WEST CENTRAL PULASKI AND NORTH CENTRAL WAYNE. AT 553 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILL SPRINGS...OR 8 MILES NORTH OF MONTICELLO...MOVING NORTH AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NAOMI AROUND 605 PM EDT...FAUBUSH AROUND 610 PM EDT...NANCY AROUND 615 PM EDT... POINTER AROUND 625 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND HAIL UP TO THE SIZE OF DIMES IN THESE AREAS. GEOGERIAN
Special weather statement, Oct 18, 6:47 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 647 PM EDT TUE OCT 18 2011 KYZ079-182315- PULASKI- 647 PM EDT TUE OCT 18 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY THROUGH 715 PM EDT TUESDAY EVENING... WESTERN PULASKI. AT 647 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR FAUBUSH...OR 11 MILES WEST OF SOMERSET...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STAB AROUND 655 PM EDT...SCIENCE HILL AROUND 700 PM EDT...PULASKI AROUND 705 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND HAIL UP TO THE SIZE OF DIMES IN THESE AREAS. GEOGERIAN
Local storm report, Oct 18, 6:55 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
655 PM EDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 4 W BEE LICK 37.33N 84.57W
10/18/2011 E0.75 INCH PULASKI KY TRAINED SPOTTER
SPOTTER REPORTS DIME SIZE HAIL OVER THE NORTHWEST CORNER
OF PULASKI COUNTY.
&&
JJSpecial weather statement, Oct 18, 6:56 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 656 PM EDT TUE OCT 18 2011 KYZ058-182315- ESTILL- 656 PM EDT TUE OCT 18 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 715 PM EDT TUESDAY EVENING... NORTHWESTERN ESTILL. AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR IRON MOUND... OR 9 MILES NORTHWEST OF IRVINE...MOVING NORTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRESSY AT AROUND 700 PM EDT. RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
Special weather statement, Oct 18, 7:13 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 713 PM EDT TUE OCT 18 2011 KYZ044-051-182345- BATH-FLEMING- 713 PM EDT TUE OCT 18 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 PM EDT TUESDAY EVENING... NORTH CENTRAL BATH AND FLEMING. AT 713 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHERBURNE...OR 10 MILES SOUTH OF FLEMINGSBURG...MOVING NORTH AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TILTON AROUND 720 PM EDT...FLEMINGSBURG AROUND 725 PM EDT...WALLINGFORD AROUND 730 PM EDT...DALESBURG AROUND 735 PM EDT...MOUNT CARMEL AROUND 740 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:07 PM EDT | Severe Thunderstorm Warning | JKL | Rockcastle | 23 min |
| Oct 18, 7:57 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.